Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffered a small DVT in groin. Taking aspirin and clopridigol. Experiencing bloated tummy and uncomfortable leg. Is it another clot?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
I suffered a small DVT in my right groin 10 years ago and since, I have been taking asprin and lately, clopridigol. Whilst on holidayjust over a week ago and following a few glasses of red winw, i fell asleep in an upright position and stayed asleep for maybe 5 hours, when I awaoke, I then lay on the settee and slept.

In the last few days, I have experience discomfort in my right leg and also have experience a very bloated tummy. I am concerned that my experience on holiday may have left me with another clot. Would these symptoms suggest this?

many thanks,

Posted Mon, 20 May 2013 in Blood Disorders
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

It is understandable, especially with a previous history of DVT, to be concerned.

A deep vein thrombosis would normally present with pain, persistent swelling , redness and increased prominence of the veins in the leg involved though some persons would present would none or few of these symptoms.

It would not normally be associated with any abdominal symptoms such as bloating.

If the pain that you are experiencing is persistent or severe and any of the other symptoms mentioned are present then it would be best to visit your doctor as soon as possible for an evaluation and possibly investigations.
Because some persons may have minimal symptoms and you have a previous history, it may be best to rule out the possibility even if you are not experiencing all or many of the symptoms mentioned.

Bloating normally occurs in response to : (1)GERD (reflux ),
(2)lactose intolerance,
(3)using gas producing food such as turnips, brussel sprouts, cabbage,carbonated drinks, fried or fatty foods, eggs, lentils, some fruits such as bananas and prunes
(4) constipation
(5) over eating
(6) air swallowing

It is treated by avoiding the aggravating foods and the use of reflux medication if necessary.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor